Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Zeros of classical orthogonal polynomials of a discrete variable


Authors: Iván Area, Dimitar K. Dimitrov, Eduardo Godoy and Vanessa G. Paschoa
Journal: Math. Comp. 82 (2013), 1069-1095
MSC (2010): Primary 33C45; Secondary 26C10
Published electronically: November 16, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain sharp bounds for the zeros of classical orthogonal polynomials of a discrete variable, considered as functions of a parameter, by using a theorem of A. Markov and the so-called Hellmann-Feynman theorem. Comparisons with previous results for zeros of Hahn, Meixner, Kravchuk and Charlier polynomials are also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 33C45, 26C10

Retrieve articles in all journals with MSC (2010): 33C45, 26C10


Additional Information

Iván Area
Affiliation: Departamento de Matemática Aplicada II, E.E. Telecomunicación, Universidade de Vigo, Campus Lagoas-Marcosende, 36310 Vigo, Spain
Email: area@dma.uvigo.es

Dimitar K. Dimitrov
Affiliation: Departamento de Ciências de Computação e Estatística, IBILCE, Universidade Estadual Paulista, 15054-000 São José do Rio Preto, SP, Brazil
Email: dimitrov@ibilce.unesp.br

Eduardo Godoy
Affiliation: Departamento de Matemática Aplicada II, E.E. Industrial, Universidade de Vigo, Campus Lagoas-Marcosende, 36310 Vigo, Spain
Email: egodoy@dma.uvigo.es

Vanessa G. Paschoa
Affiliation: Departamento de Matemática Aplicada, IMECC, Universidade Estadual de Campinas (UNICAMP), 13083-859 Campinas, SP, Brazil
Email: van{\textunderscore}gp@hotmail.com

DOI: http://dx.doi.org/10.1090/S0025-5718-2012-02646-9
PII: S 0025-5718(2012)02646-9
Keywords: Orthogonal polynomials of a discrete variable, Zeros, Charlier polynomials, Kravchuk polynomials, Meixner polynomials, Hahn polynomials, Gram polynomials
Received by editor(s): September 16, 2011
Published electronically: November 16, 2012
Additional Notes: This research was supported by the joint project CAPES(Brazil)/DGU(Spain), Grants 160/08 and PHB2007–0078, by the Brazilian foundations CNPq under Grant 305622/2009–9 and FAPESP under Grant 2009/13832–9 and by the Ministerio de Ciencia e Innovación of Spain under grant MTM2009–14668–C02–01, co-financed by the European Community fund FEDER
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.